Alert archive / Vermont / Wind Advisories in 2006

Wind Advisory 12, NWS Burlington, VT

December 1, 200611 counties in Vermont; 4 counties in New York

NWS Burlington, VT issued this wind advisory at Dec 1, 2006, 3:20 PM EST for 11 counties in Vermont; 4 counties in New York. It took effect at Dec 1, 2006, 9:00 PM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2006, 3:20 PM EST (20:20 UTC)
In effect from
Dec 1, 2006, 9:00 PM EST
Expired
Dec 2, 2006, 11:04 AM EST
In force
14 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 11 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2006-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2006-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
479 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
338 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Dec 1, 10:40 AM EST, 4 hours 40 minutes earlier.

Area forecast discussion, Dec 1, 10:40 AM EST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1040 AM EST FRI DEC 1 2006

.SHORT TERM /REST OF TODAY/...
VERY ACTIVE NEXT 12-24 HRS WITH BOTH WINTER WEATHER AND SVR
WEATHER POTENTIAL. SHALLOW LAYER OF COOL AIR HAS FILTERED SWD
ACROSS THE FA WITH TEMPERATURES RANGING FROM THE MID 30S IN THE
ADIRONDACKS/ALONG THE CANADIAN BORDER...TO 49F AT SPRINGFIELD VT
IN WINDSOR COUNTY. THE FRONT ITSELF HAS BECOME QUASI-STATIONARY
JUST SOUTH OF OUR FORECAST AREA. THE KCXX VAD WIND PROFILE
SUGGESTS THE LAYER OF COOL AIR IS APPROXIMATELY 4KFT IN THE KBTV
AREA...BUT LIKELY LESS THAN 1KFT DEEP ACROSS RUTLAND AND WINDSOR
COUNTIES.

MEANWHILE...DEEP LAYER 850-500MB WAA IS RESULTING IN WIDESPREAD
PRECIPITATION TO THE NORTHEAST OF THE MAIN SURFACE LOW...NOW
LOCATED NEAR CLEVELAND AT 995MB. RAIN WILL CONTINUE THROUGH THE
REMAINDER OF TODAY...HEAVY AT TIMES. FREEZING RAIN CONTINUES TO
LOOK LIKELY IN THE ST. LAWRENCE VALLEY OF NY AS NELY DRAINAGE FLOW
ALLOWS TEMPERATURES TO DECREASE TO BELOW 32F DURING THE NEXT 1-2 HRS.
HAVE MAINTAINED FREEZING RAIN ADVISORY FOR NORTHERN FRANKLIN AND
ST. LAWRENCE COUNTIES. THAT SAID...ICING POTENTIAL WILL BE
CONFINED TO TREES...POWER LINES...AND BRIDGES...AS SOIL
TEMPERATURES REMAIN VERY WARM FOLLOWING RECORD HIGH TEMPERATURES
YESTERDAY. CONTINUED SHALLOW NEAR-SFC COLD ADVECTION NEXT FEW HRS
IN THE ADIRONDACKS/WRN CLINTON COUNTY AND ALONG THE IMMEDIATE
VCNTY OF THE CANADIAN BORDER IN VT IMPLIES THAT A FEW SPOTS WILL
GET NEAR FREEZING IN THESE AREAS. RIGHT NOW...A VERY MINIMAL
POTENTIAL EXISTS FOR GLAZING OF ELEVATED SURFACES ADJACENT TO THE
ADVISORY AREA. WE/LL CONTINUE TO MONITOR...BUT IT APPEARS TOO
MARGINAL TO EXPAND THE FREEZING RAIN ADVISORY AT THIS TIME.

NARROW LINE OF FORCED ASCENT/LOW-TOPPED CONVECTION ENTERING WRN PA
AT 1530Z WILL LIFT RAPIDLY NEWD AND MAY SWEEP ACROSS OUR FA LATE
THIS AFTERNOON INTO THE EARLY EVENING HRS. WITH STABLE LOW-LEVEL
CONDITIONS...THREAT OF DAMAGING WINDS APPEARS LOW. HOWEVER...IF
QUASI-STATIONARY FRONT JUST TO OUR SOUTH IS ABLE TO RETREAT NWD
JUST AHEAD OF THE CONVECTION...WE MAY HAVE A DAMAGING WIND THREAT
ACROSS S-CENTRAL VT AND ALSO FOR SOME OF THE HIGHER ELEVATIONS
ABOVE THE STABLE LAYER. WE/LL CONTINUE TO MONITOR EVOLUTION OF
THIS CONVECTIVE LINE THROUGHOUT THE AFTN...ALONG WITH POTENTIAL
FOR ASSOCIATED STRONG WINDS. WE/LL HANDLE THIS WITH SHORT-FUSED
CONVECTIVE WARNINGS AS NECESSARY...AS STRONGER WIND GUSTS WOULD
LIKELY OCCUR COINCIDENT WITH THE CONVECTION.

&&

.PREV DISCUSSION... /ISSUED 438 AM EST FRI DEC 1 2006/

SHORT TERM /TODAY THROUGH SUNDAY/...
CD FRNT HAS BEEN PUSHING SOUTH THRU THE CWA THIS MORNING...WITH
LARGE TEMP DROPS WITH FROPA(UP TO 10-20F IN AN HOUR). THIS WILL
LEAVE MUCH OF THE CWA NORTH OF FRNT UNDER N/NE FLOW. SEVERAL WX
ISSUES REMAIN FOR THE NORTH COUNTRY TDY. FIRST...CD AIR WILL
CONTINUE TO FILTER SOUTH ALONG THE NORTHERN NY BORDER...MAINLY THE
ST LAW VALLEY. WITH RAIN EXPECTED TO CONTINUE...AND TEMPS GOING NEAR
30F...WILL CONTINUE WSWBTV FOR FREEZING RAIN ADVISORY FOR THIS AREA.
PRECIP WILL CHANGE OVER TO SNOW AS LOW LIFTS NORTH OF THE CWA THIS
EVENING. REST OF THE NORTHERN BORDER ZONES SHOULD REMAIN IN
MID/UPPER 30S...WHICH WILL KEEP THEM OUT OF ANY WSWBTV POTENTIAL.
SECOND WX ITEM FOR TDY WILL BE THE POTENTIAL FOR T-STORMS FOR THE
CWA W/ APPROACH OF STRONG FRNT. SPC HAS REGION UNDER SLIGHT RISK FOR
TODAY...SO WILL HIGHLIGHT IN SPSBTV. HAVE CONTINUED MENTION OF
TSTORMS IN ZONES...W/ WORDING OF STRONG GUSTY WINDS POSSIBLE. NEXT
ISSUE WILL BE THE STRONG WIND POTENTIAL WITH FROPA. OFFICES TO OUR
SOUTH HAVE GONE WITH HIGH WIND WARNINGS AS THEY WILL HAVE BETTER
DYNAMICS AS FRNT APPROACHES. WILL WORD ZONES WITH GUSTS TO
40-45MPH...ESPECIALLY FOR HIR TRRN...WHICH JUST KEEPS THE CWA BLW
CRITERIA. WINDS WILL REMAIN FAIRLY STRONG TNGT INTO SATURDAY AS THEY
SHIFT WNW. WILL WORD GUSTS TO 35-40MPH...ESPECIALLY OVER HIR
TRRN...AND WILL SLOWLY TAPER W TO E AS DAY/EVENING PROGRESSES. FOR
HYDRO CONCERNS...WARM TEMPS OVER PAST FEW DAYS WILL ALLOW RAINFALL
TO WORK INTO GROUND AND NOT EXPECTED ISSUE HERE...ALTHOUGH CWA MAY
SEE UP TO 1 TO 1.50 IN SOME LOCALIZED SPOTS...ESPECIALLY IF AREA
SEES ANY TS...AND WILL CONCENTRATE OVER N NY WHICH WILL BE CLOSER TO
LOW PASSAGE. SNOWFALL ACCUM DUE TO CHANGE OVER TNGT WILL RANGE FROM
A DUSTING...TO 2 INCHES OVER HIR TRRN...AND WILL NOT BE MAJOR FACTOR
DUE TO WESTERLY LOW TRACK AND LATE CHANGEOVER FROM RAIN TO
SNOW...ALONG WITH SYSTEM MVG QUICKLY OVERNGT. MDLS HAVE
DOUBLE-BARRELED SFC LOW WELL N AND E OF THE CWA BY SATURDAY MORNING.
ELONGATED TROUGH BEHIND SFC LOW WILL SET UP WNW FLOW OVER THE CWA
FOR THE REST OF THE WEEKEND. WITH CD POOL OF AIR REMAINING OVER THE
REGION DURING...WILL CONTINUE MENTION OF -SW DURING THIS TIME.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
NO CHANGES MADE TO THE EXTENDED ATTM. WEAK TROUGH OVER THE CWA SUN
NGT INTO MONDAY...WHICH SHOULD PROVIDE SOME ADDITIONAL LGT SW TO
AREAS OF THE CWA. A DEVELOPING COASTAL LOW MVG SOUTH OF THE 40/70
BENCHMARK MAY KICK IN OCEAN MOISTURE TO KEEP CLD COVER OVER THE
FA...BUT IS FORECASTED TO FAR SOUTH OF NEW ENG TO BE FACTOR IN OUR
AREA. NEXT WEAK SYSTEM WED COME OUT OF GREAT LKS REGION...W/
LIMITED MOISTURE INFLUX...SO MENTION OF CHANCE POPS FOR -SW
WARRANTED AND WILL CONTINUE. HIGH PRESSURE KICKS SYSTEM OFFSHORE BY
WED NGT...BUT WEAK TROUGH ON BACKSIDE OF SYSTEM WILL KEEP SOME CLD
COVER IN FOR WED NGT...BUT WILL ERODE AS RIDGE BUILDS EAST OVER AREA.

AVIATION...
CDFNT HAS PUSHED SOUTH INTO SRN VT EARLY THIS MORNING. RAIN ALG WITH
LOWERING CIGS AND VSBYS HAS FOLLOWED FROPA. FRONT MAY RETURN NORTH
A BIT TDY AS LOW PRESSURE LIFTS NORTHEAST FROM OH VLY INTO FORECAST
AREA THIS PM/EVENING. MVFR TO OCNL IFR CONDITIONS EXPECTED AT ALL
TAF SITES THRU AT LEAST 00Z IN RAIN AND FOG. LLVL COLD AIR WILL
RESULT IN PTYPE CONCERNS AT KMSS AND PERHAPS KSLK. A PROLONGED
PERIOD OF -FZRA PSBL AT KMSS. ALSO CHC OF EMBEDDED TSRA AFT 18Z. SFC
WNDS WILL BE NORTHERLY AROUND 10 KTS EARLY TDY. NE WNDS WILL INCR TO
15 TO 30 KTS AT KMSS. WINDS WILL BECOME MORE SOUTHEAST AT OTHER TAF
SITES THIS PM INCRG TO 10 TO 20 KTS. WINDS WILL SHIFT INTO SW BTWN
01Z-05Z ACRS RGN WITH PASSAGE OF FRONT...INCRG TO 15 TO 30 KTS.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...FREEZING RAIN ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR
     NYZ026-027.

&&

SHORT TERM...BANACOS
Hazardous weather outlook, Dec 1, 5:56 AM EST, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
556 AM EST FRI DEC 1 2006

NYZ026>031-034-035-087-VTZ001>012-016>019-021100-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
556 AM EST FRI DEC 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEW
YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT
AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

A FREEZING RAIN ADVISORY IS IN EFFECT FOR NORTHERN PORTIONS OF ST.
LAWRENCE AND FRANKLIN COUNTIES IN NEW YORK TODAY. LOW PRESSURE WILL
MOVE ACROSS THE NORTH COUNTRY THIS AFTERNOON AND EVENING...BRINGING
RAIN TO THE FORECAST AREA. THE RAIN MAY BE HEAVY AT TIMES. THERE
IS ALSO THE CHANCE OF STRONG THUNDERSTORMS LATER TODAY...MAINLY
ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA. A STRONG COLD FRONT
WILL MOVE ACROSS THE REGION TONIGHT...WITH RAIN CHANGING TO SNOW
BEFORE TAPERING TO SNOW SHOWERS. LITTLE IF ANY SNOW ACCUMULATION
IS EXPECTED IN THE VALLEYS...BUT SEVERAL INCHES OF SNOW ARE POSSIBLE
OVER THE HIGHER TERRAIN. WINDS WILL BECOME GUSTY THIS AFTERNOON
FROM THE SOUTHEAST...SHIFTING INTO THE WEST TONIGHT. WINDS MAY
GUST TO AROUND 45 MPH...ESPECIALLY OVER THE HIGHER TERRAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

IT WILL BE WINDY ON SATURDAY...WITH WEST WINDS GUSTING TO AROUND
40 MPH AT TIMES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
HOWEVER...SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF
SIGNIFICANT RAINFALL...STRONG WINDS...OR ICING PROBLEMS TO THE
NATIONAL WEATHER SERVICE IN BURLINGTON.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 5:48 PM ESTSevere Thunderstorm WarningBTVAddison, Rutland57 min
Dec 1, 6:33 PM ESTSevere Thunderstorm WarningBTVWindsor27 min
Dec 1, 5:12 PM ESTSevere Thunderstorm WarningBTVEssex63 min

Nearby

Wind Advisories in Vermont, 2006Wind Advisories in New York, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.